• question-icon

    Is tinea versicolor a sign of HIV infection?

default
Posted on Sat, 1 Jul 2017 in HIV and AIDS
Question: Hello, It is Tinea versicolor a sign of hiv infection? 4 months after expouser i did a hiv test and it was negative. When the test was done i was taking multi-vitamins. Do you think that the multi-vitamins can make the test to fail?
doctor
Answered by Dr. Monika Dede 1 hour later
Brief Answer:
Please don't worry.There is no reason for concern.

Detailed Answer:
Hello! I have been through your question.

Related your concern you shouldn't worry because having a negative result of HIV test after 4 months of a risky exposure means that you are free of HIV and this is very conclusive.
You should know that tinea versicolor(pityriasis) can happen even for other reasons except the weak of immune system, like if you have oily skin or live in a hot climate and sweat a lot.
Furthermore taking multivitamins doesn't impact in the result of HIV test.
In this situation I suggest to treat pityriasis with topical antifungals.

I hope my answer helps you.
I wish you a quick recovery.
Regards.
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Monika Dede 1 hour later
I'm very anxios and i belived the tinea versicolor is a Hiv rash. I've did tested for Hiv at 3 months but i was doing herbal treatment for h.pylori then i tested again at 4 months but i was taking multivitamins. It is correct that non of herbal treatment for h.pylori or multivitamins can influence with Hiv testing?
doctor
Answered by Dr. Monika Dede 6 hours later
Brief Answer:
Please don't worry!There is no reason for concern.

Detailed Answer:
Hello! I have been through your question.

Related your concern and based on your data (negative result of HIV tests) I emphasize again that you should't worry because you are free of HIV and the tinea versicolor in your case definitely is not a HIV rash.

Furthermore you should know that taking herbal treatment for H.pylori and multivitamins cannot influence in HIV tests.

I hope my answer helps you.
I wish you a good health.
Regards.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Monika Dede 33 minutes later
Thank you for your time, i think i should visit a psyhologist...it seems i have other kind of problems :)
doctor
Answered by Dr. Monika Dede 7 hours later
Brief Answer:
Yes is better to consult with a psychologist.

Detailed Answer:
Hello! Thank you writing back.

You are welcome.
In this situation I think is better to consult with a psychologist.

I hope my answer helps you.
Regards.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Monika Dede 12 minutes later
This is What i will do. Thank you very much for your help and take care!
doctor
Answered by Dr. Monika Dede 6 hours later
Brief Answer:
You are welcome.

Detailed Answer:
Thank you writing back.

You are welcome.

I wish you good health.
Regards.
Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Monika Dede

Infectious Diseases Specialist

Practicing since :2003

Answered : 937 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Pityriasis

doctor1 MD

Hi, I was just diagnosed with pityriasis rosae by my Dr. I have a herald patch on my back and it seems like every day I notice about 10-20 more red...

doctor1 MD

Hi I have itchy red dry patches and spots on my arms and I have one single patch on my scrotum they have been there for about a month, I have had...

doctor1 MD

My husband first notice a whitish /yellowish patch on the back side of my neck. After 2 to 3 days I noticed that it is appearing on the sides of my...

doctor1 MD

i had once Pityriasis rosea , now is coming back . I don't know what should i do , some of the doctors told me to not doing anything and another...

doctor1 MD

Hello Doctor, My 5 month old daughter has developed white patches/discoloration on her cheeks. Initially we thought it could be because of winter,...

doctor1 MD

I got a rash on the side of my stomach it's oval shape looks like a ring worm , I went and got a cream and used it the rash has got bigger and now...

doctor1 MD

I have white spots on my neck and these seem to be increasing as I go in sunlight. PFA pics on the neck - whitening patches. Please help me with...

Get personalised answers from verified doctor in minutes across 80+ specialties

191 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Monika Dede
  • Q - Can HIV be contracted from biting someone on the clothing?

  • Q - Suggest treatment for fever, lack of appetite and loose stool

  • Q - Suggest treatment for persistent headache while on antibiotics

  • Q - Suggest treatment for recurrent malaria

  • Q - What does my IGG result report indicate?

  • Q - What causes lymph node swelling while treating tuberculosis?

  • Q - Can HIV be contracted through oral sex?

  • Q - Suggest treatment for red bumps on the vaginal lips and inner groin area

  • Q - Suggest treatment for severe sore throat and jaw pain

  • Q - Is HIV RNA test done 2 weeks post exposure conclusive?

backtotop2